May 13th, 2011
A WELL KNOWN DRUG USED TO PREVENT MIGRAINES MAY DO SO AT THE RISK OF WEAKENING WOMEN’S BONES.
In an article published in the medical journal “Headache” and written by the departments of neurology, pediatrics, obstetrics and gynecology of the University of Toledo College of Medicine, the researchers stated that the anti-epileptic drug, Topiramate (Topamax) reduced bone mineral density in women who used the drug to treat their migraines.
It was found that 53% of women, who had used topiramate, were found to have osteopenia, which is bone loss that is not normal but not yet diagnosable as osteoporosis.
The researchers also found a correlation between the degree of bone loss and the amount of time the women were using the topiramate.
While prevention of migraine is definitely the preferable way to go for chronic migraine sufferers, other safe and natural choices are available that do not introduce bone loss or other side-effects associated with this drug. For more information please go to www.migrelief.com